EconPapers    
Economics at your fingertips  
 

Tail similarity

Vali Asimit, Zhongyi Yuan and Feng Zhou

Insurance: Mathematics and Economics, 2025, vol. 121, issue C, 26-44

Abstract: Simple tail similarity measures are investigated in this paper so that the overarching tail similarity between two distributions is captured. We develop some theoretical results to support our novel measures, where the focus is on asymptotic approximations of our similarity measures for Fréchet-type tails. A simulation study is provided to validate the effectiveness of our proposed measures and demonstrate their great potential in capturing the intricate tail similarity. We conclude that our measure and the standard comparisons between the (first-order) extreme index estimates provide complementary information, and one should analyze them in tandem rather than in isolation. We also provide a simple rule of thumb, summarized as a sequential decision rule, for using the two sources of information to assess tail similarity.

Keywords: Tail similarity; Divergence measures; Extreme value theory; Probability distance; Regular variation (search for similar items in EconPapers)
Date: 2025
References: Add references at CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S016766872400129X
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:insuma:v:121:y:2025:i:c:p:26-44

DOI: 10.1016/j.insmatheco.2024.12.004

Access Statistics for this article

Insurance: Mathematics and Economics is currently edited by R. Kaas, Hansjoerg Albrecher, M. J. Goovaerts and E. S. W. Shiu

More articles in Insurance: Mathematics and Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:insuma:v:121:y:2025:i:c:p:26-44